Alert archive / South Carolina / Areal Flood Advisories in 2021
Areal Flood Advisory 43, NWS Columbia, SC
NWS Columbia, SC issued this areal flood advisory at Jul 22, 2021, 2:56 PM EDT for Orangeburg County, South Carolina. It was in force for 64 min.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2021, 2:56 PM EDT (18:56 UTC)
- Expired
- Jul 22, 2021, 4:00 PM EDT
- In force
- 64 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
County Orangeburg County, SC
The radar
The Columbia radar (KCAE), 64 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.9 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1228 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 787 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this areal flood advisory went out at Jul 22, 1:54 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jul 22, 1:54 PM EDT, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Columbia SC 154 PM EDT Thu Jul 22 2021 .SYNOPSIS... An upper level trough will remain persistent over the eastern US through much of the weekend. This pattern supports at least a chance of showers and thunderstorms each day. && .NEAR TERM /THROUGH TONIGHT/... Surface boundary/moisture gradient across central Midlands this afternoon moving slowly south. Pressure ridge and drier air to the north of the boundary where dew points are in the mid 60s. Weak mid level short wave trough moving southeast just to the south of the CSRA with associated lift mainly in the south coast SC/east GA. Scattered showers and thunderstorms have developed south of the boundary in the southeast Midlands. The showers will move slowly south and east through the afternoon should diminish shortly after sunset with loss of heating and lack of forcing other than convergence/possible sea breeze late. Max temps in the upper 80s to low 90s. Overnight min temps in the low to mid 70s. && .SHORT TERM /FRIDAY THROUGH SATURDAY/... Much of the same is expected for Friday. Synoptically, seasonal heights and some slight troughiness will persist, in addition to weak northwesterly flow. The surface boundary that has been set up across the region the past few days should sink to our south, taking the highest PWs with it. However, decent PWs are still expected across the region, and model soundings generally reveal modest CAPE by early afternoon (1000-1300 j/kg) across much of the area. A weak mid-level shortwave is expected to push through the region by the afternoon, and should result in scattered showers and thunderstorms. The greatest coverage looks to be across the northern half of the area during the afternoon, with it spreading out by the evening. Most model guidance suggests some mid-level and low-level dry air, so I can't rule out some strong wind gusts with any stronger storm. Highs will generally be seasonal and in the lower 90s. I wouldn't be surprised if some showers/storms hung on into the evening as onshore flow should push the sea breeze into the region. Either way, storms will really start dying off by midnight. lows will be in the upper 60s and lower 70s across the area. Saturday looks quite benign. Much drier air will filter into the region, with PWs near or below 1.5". Additionally, model soundings are unimpressive and reveal a lack of instability. So partly cloud skies are expected, and maybe an isolated storm at best. Highs should be in the low and mid 90s. Clear skies Saturday night should result in lows in the upper 60s and lower 70s. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... Confidence is pretty high in the long term, as ensembles generally agree on the pattern evolution and indicate low spread amongst their members. Generally, weak troughing is expected through much of the period as a ridge builds into the central and western US. PWs are expected to continue being a near or slightly below normal on Sunday, with those expected to increase by early next week. By Monday-Wednesday, a reinforcing trough is expected to push into the northeast and drag a surface cold front into the Mid-Atlantic and Southeastern states. How far this pushes is going to really determine our weather towards the end of this period. However, confidence is pretty high that it will at least make it to the area by Tuesday/Wednesday, and with higher PWs, should result in scattered to numerous showers and thunderstorms. Beyond that, the boundary may slow and hang around our area for the end of the week. Temperatures look fairly seasonable for the most part. Guidance has fairly tight spreads on high temperature meteograms, and those match up with the expected pattern. Highs should be in the low and mid 90s everyday, with the exception being coverage of showers/storms. That could hold down temps early next week. By the end of the period, the ridge across the central US is expected to build into our region, leading to an uptick in highs into the mid 90s. Lows should be consistently in the upper 60s to mid 70s throughout the period. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... Surface/moisture boundary moving south and east of the area this afternoon. Scattered showers and thunderstorms have developed near the boundary. A thunderstorm may impact OGB terminal through about 20z otherwise near AGS/DNL. otherwise scattered to broken cumulus through early evening. NBM suggesting some fog late tonight. mentioned fog at AGS/OGB but not at other sites as drier air has moved into the CAE terminal area. Winds more north around CAE and light and variable at AGS to OGB. EXTENDED AVIATION OUTLOOK...Isolated to scattered afternoon and evening showers and thunderstorms are possible most days during the extended. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. && S
Hazardous weather outlook, Jul 22, 3:45 AM EDT, 11 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 345 AM EDT Thu Jul 22 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-230745- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 345 AM EDT Thu Jul 22 2021 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 5:56 PM EDT | Special Weather Statement | CAE | Allendale | 34 min |
Nearby
Areal Flood Advisories in South Carolina, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.